Alert archive / Idaho / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Pocatello, ID

August 20, 2011

NWS Pocatello, ID issued this red flag warning at Aug 20, 2011, 4:06 AM MDT. It took effect at Aug 20, 2011, 3:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2011, 4:06 AM MDT (10:06 UTC)
In effect from
Aug 20, 2011, 3:00 PM MDT
Expired
Aug 21, 2011, 12:00 AM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WWUS85 KPIH 201006
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
406 AM MDT SAT AUG 20 2011

IDZ409-412-210600-
/O.NEW.KPIH.FW.W.0001.110820T2100Z-110821T0600Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
406 AM MDT SAT AUG 20 2011

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS
FOR SOUTHEAST IDAHO FIRE ZONES 409 AND 412...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
MDT TONIGHT. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* TIMING: DEVELOPING MID AFTERNOON AND PERSISTING INTO THE EVENING.

* THUNDERSTORMS: WIDELY SCATTERED WITH AREAL COVERAGE OF 15-25 PERCENT.

* OUTFLOW WINDS: LOCAL GUSTS TO 40 MPH WILL BE POSSIBLE.

* PRECIPITATION: LESS THAN A TENTH OF AN INCH.

* IMPACTS: MULTIPLE STARTS ARE POSSIBLE AND COULD SPREAD FAST DUE
  TO CRITICAL FUELS AND GUSTY OUTFLOW WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
1 follow-up statement
662 
WWUS85 KPIH 210547
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1147 PM MDT SAT AUG 20 2011

IDZ409-412-210700-
/O.EXP.KPIH.FW.W.0001.000000T0000Z-110821T0600Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
1147 PM MDT SAT AUG 20 2011

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR SOUTHEAST IDAHO FIRE
ZONES 409 AND 412...

THUNDERSTORM COVERAGE WILL DECREASE AFTER MIDNIGHT. THUS...THE
RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT.

$$

HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 20, 3:25 AM MDT, 41 minutes earlier.

Area forecast discussion, Aug 20, 3:25 AM MDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
325 AM MDT SAT AUG 20 2011

.DISCUSSION...UPPER LEVEL RIDGING WILL CONTINUE TO BE THE DOMINATE
PATTERN THROUGH THE PERIOD. AN UPPER LEVEL LOW OVER NORTHERN
CALIFORNIA WILL HELP PUSH MOISTURE ACROSS OUR AREA TODAY. LOOK
FOR ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE
EVENING ACROSS THE AREA. LOOK FOR THUNDERSTORMS AGAIN ON SUNDAY
AFTERNOON MAINLY OVER THE UPPER SNAKE HIGHLANDS AND EASTERN
HIGHLANDS. RIDGING STARTS TO GRADUALLY BUILD IN EVEN STRONGER
STARTING ON MONDAY AND GOING THROUGH THURSDAY. LOOK FOR
TEMPERATURES 3 TO 5 DEGREES ABOVE AVERAGE EARLY IN THE WEEK
BECOMING 5 TO 8 DEGREES ABOVE AVERAGE BY THURSDAY. MODELS CONTINUE
TO SHOW A SYSTEM COMING THROUGH ON THURSDAY. HAVE CONTINUED POPS
SLIGHTLY ABOVE CLIMO FOR THURSDAY. WYATT

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH THE WEEKEND DESPITE
THE ARRIVAL OF SOME MOISTURE. ISOLATED STORMS ARE POSSIBLE OVER
HIGHER ELEVATIONS THROUGH SUNDAY.  KEYES/VALLE

&&

.FIRE WEATHER...LIMITED MONSOON MOISTURE WILL STREAM ACROSS EASTERN
IDAHO THROUGH THE WEEKEND. ISOLATED TO WIDELY SCATTERED STORMS ARE
EXPECTED OVER HIGHER ELEVATIONS BOTH DAYS WITH THE MAJORITY OF THEM
FALLING INTO THE DRY CATEGORY. COVERAGE FOR RED FLAG CONDITIONS
ACROSS THE MAGIC VALLEY AND SOUTHERN HIGHLANDS IS MARGINAL...RIGHT
AT OR SLIGHTLY ABOVE 15 PERCENT. OTHERWISE...LOW HUMIDITIES WILL
CONTINUE ALTHOUGH THEY WILL BE SLIGHTLY HIGHER THAN DAYS PAST.
KEYES/VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT
TONIGHT IDZ409-412.

&&

Nearby

Red Flag Warnings in Idaho, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.